MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The actual device was returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.(b)(4).A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the.021 wire unraveled at the distal end; however, those parts were retrieved from the patient.No patient injury was reported.It was reported the procedure outcome was good.It was reported the patient condition was stable.An rss701 pinnacle was used with the product.Additional information was received on august 4, 2017.There was no blood loss.No surgical intervention was required.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One 0.021" guidewire was returned with a needle in the needle protector at terumo medical corporation for product analysis.The returned components were subjected to decontamination.After decontamination the returned components were then subjected to visual analysis where blood like substance was observed on both the needle protector and guidewire.The guide wire was observed in two pieces with approximately 1" of the distal tip of the guidewire severed from the main portion of the guidewire.The two pieces were connected by the unraveled coils of the wire.Microscopic images of the unraveled section and the severed ends were taken.The severed ends appeared bluntly cut and though h a sharp edge was used.The needle was observed and there were no visual anomalies noted.The complaint could be confirmed for guidewire breakage per the damage observed on the device.The cause of this damage appeared to stem from exposing the guide wire to a sharp edge such as would be experienced at the distal tip of the needle.The ifu states "when using metal needle cannula do not withdraw the guidewire back into the cannula, as shearing of the guidewire may result." this may have provided the sharp edge that resulted in the shearing that was observed.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause of the reported event cannot be definitively determined based on the investigation, it is likely that the wire came unraveled as the user pulled the guide wire back through the needle o exposed the guide wire to a sharp point that led to the breakage.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6824191
Report Number1118880-2017-00064
Device Sequence Number1223687
Product Code DYB
UDI-Device Identifier50389701010798
UDI-Public50389701010798
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberN/A
Device Catalogue Number70-7160
Device Lot NumberVE19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/01/2017
Supplement Date Received by Manufacturer09/01/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR